Alert archive / Arizona / Flash Flood Warnings in 2022
Flash Flood Warning 166, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 13, 2022, 1:19 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2022, 1:19 PM MST (20:19 UTC)
- Expired
- Aug 13, 2022, 4:30 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 67 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 8.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 847 J/kg
- Mixed-layer CIN
- -170 J/kg
- Mixed-layer LCL
- 1206 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
511
WGUS55 KVEF 132019
FFWVEF
AZC015-132330-
/O.NEW.KVEF.FF.W.0166.220813T2019Z-220813T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
119 PM PDT Sat Aug 13 2022
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
West Central Mohave County in northwestern Arizona...
* Until 430 PM MST.
* At 119 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 1.5 inches of
rain have fallen. Additional rainfall amounts up to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Packsaddle Campground, Windy Point Campground, Dolan Springs,
Chloride, Pierce Ferry Road, Stockton Hill Road, Antares Road,and
New Kingman-Butler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3565 11439 3579 11413 3540 11390 3529 11409
3538 11418
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
MS2 follow-up statements
082
WGUS75 KVEF 132212
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
312 PM PDT Sat Aug 13 2022
AZC015-132330-
/O.CON.KVEF.FF.W.0166.000000T0000Z-220813T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
312 PM MST Sat Aug 13 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM MST THIS
AFTERNOON FOR WEST CENTRAL MOHAVE COUNTY...
At 312 PM MST, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1.5 and 2.5 inches of rain have
fallen. Additional rainfall amounts up to 1 inch are possible in the
warned area. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Packsaddle Campground, Windy Point Campground, Dolan Springs,
Chloride, Pierce Ferry Road, Stockton Hill Road, Antares Road,and
New Kingman-Butler.
The rain guage in Tipton Canyon has recorded a total of 1.06 inches
of precipitation associated with these storms.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3565 11439 3579 11413 3540 11390 3529 11409
3538 11418
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
MS825
WGUS75 KVEF 132324
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
424 PM PDT Sat Aug 13 2022
AZC015-132334-
/O.EXP.KVEF.FF.W.0166.000000T0000Z-220813T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
424 PM MST Sat Aug 13 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 430 PM MST THIS AFTERNOON FOR
WEST CENTRAL MOHAVE COUNTY...
The heavy rain has ended. Flash flooding is no longer expected to
pose a threat. Please continue to heed remaining road closures and
do not drive through any residual standing water that may be on
roads.
A Flood Watch remains in effect until 100 AM MST Monday for portions
of northwest Arizona, southeast California and Nevada.
LAT...LON 3565 11439 3579 11413 3540 11390 3529 11409
3538 11418
$$
MSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 12:35 PM MST, 44 minutes earlier.
Area forecast discussion, Aug 13, 12:35 PM MST, 44 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1235 PM PDT Sat Aug 13 2022 .SYNOPSIS...A moist monsoonal flow will remain in place through next week leading to a chance of heavy rain producing thunderstorms across parts of the eastern Mojave Desert and southern Great Basin. Generally dry weather is expected through the weekend across the Sierra and Western Mojave Desert. These western areas will see an increase again next week. && .SHORT TERM...This Evening through Sunday. For this evening, expecting any afternoon thunderstorm development to end quickly after sunset as instability is already limited/capped across the region due to clouds. The exception will be Lincoln County where models show a consistent signal for an area of precipitation to shift south after 00Z into northern and central Lincoln County. HREF 3hr QPF for 1inch highlights this area from 00Z- 06Z as well. Ensured to linger precipitation chances through at least 06Z for this area and increased precipitation amounts from previous forecast per these model trends. Light showery activity may continue at times after 06Z in Lincoln County through northern Mohave, but impacts with these showers will be limited. For Sunday- Very little change is expected in the overall airmass in the next 24hrs, with high PWAT anomalies continuing to sit over eastern San Bernardino, Clark, eastern Nye, Lincoln, and Mohave counties. Model vorticity fields as well as simulated satellite suggest continued influence from remnant MCVs in this area as well on Sunday. But, compared to what we see today, expecting less cloud cover Sunday morning which will lead to higher instability and a potentially uncapped atmosphere. This should lead to more widespread afternoon convection compared to today with potentially higher impacts. Of note, HREF probabilities for over 1inch of 6hr QPF suggests heavy rainfall and potential flash flooding in central Mohave County through the higher terrain of Clark County. May also see another complex of precipitation shift south through central and southern Lincoln County into Mohave County tomorrow evening and early overnight, which would be another focus for higher impacts. Given the consistent signals from model reflectivities and probabilities as well as continued high moisture available for storms that develop- extended the Flash Flood Watch through Sunday evening. .LONG TERM...Monday through Friday. Ensembles show a weather pattern shift next week with high pressure becoming repositioned further west over the central Rockies. Ensemble mean forecasts have an inverted trough moving westward across southern Texas and northern Mexico through the week bringing additional moisture to the southwest by late next week. This deeper pool of moisture is forecast to be south of our area but a favorable southeast steering flow could send some of this deeper moisture into our area resulting in an increasing threat of widespread heavy rain and associated flash flooding. && .AVIATION...For Harry Reid...Not expecting thunderstorm activity directly over the terminal, but chances of storms in the vicinity are likely, particularly over the higher terrain to the west and south of the Las Vegas Valley. These storms have the potential to kick off gusty winds from their direction. Storms aside, winds will generally remain below 10 kts. Additionally, confidence is low, but storms forming across Lincoln County tonight have the potential to kick off a north-northeasterly outflow between 06 and 07Z tonight, with gusts to 20 kts possible. SCT-BKN aoa 12 kft through the TAF period. For the rest of southern Nevada, northwestern Arizona, and southeastern California...Best chances of vicinity thunderstorms for both the Las Vegas Valley and the Colorado River Valley through 02Z tonight, with gusty winds possible from their direction. Otherwise, winds will favor diurnal speeds and directions. SCT-BKN aoa 12 kft with lower ceilings expected with stronger nearby storm activity. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Nickerson LONG TERM...Salmen AVIATION...Varian For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Aug 13, 9:05 AM MST, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
905 AM PDT SAT AUG 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM FLASH FLOOD 12 ESE WIKIEUP 34.62N 113.43W
08/12/2022 MOHAVE AZ COUNTY OFFICIAL
MOHAVE COUNTY OFFICIAL CLOSED SYCAMORE CAMP
ROAD FROM BURRO CREEK CROSSING TO
HEADQUARTERS DUE TO FLOODING. TIME OF FLASH
FLOODING ESTIMATED BY RADAR.
0145 PM FLASH FLOOD 10 SE WIKIEUP 34.61N 113.50W
08/12/2022 MOHAVE AZ COUNTY OFFICIAL
MOHAVE COUNTY OFFICIALS CLOSED BURRO CREEK
CROSSING FROM US 93 TO MILEMARKER 14 DUE TO
FLOODING. TIME OF FLASH FLOODING ESTIMATED
BY RADAR.
0345 PM FLASH FLOOD WILLOW BEACH 35.87N 114.66W
08/12/2022 MOHAVE AZ PARK/FOREST SRVC
NPS REPORTED THAT JUMBO WASH FLOODED WILLOW
BEACH, RESULTING IN EVACUATIONS YESTERDAY.
TIME OF FLASH FLOODING ESTIMATED BY RADAR.
0430 PM FLASH FLOOD 15 ENE HUALAPAI PEAK 35.14N 113.64W
08/12/2022 MOHAVE AZ COUNTY OFFICIAL
MOHAVE COUNTY OFFICIALS CLOSED HACKBERRY
ROAD FROM AUSTIN PEAK TO HIGHWAY 93 DUE TO
FLOODING. FLASH FLOODING TIME ESTIMATED BY
RADAR.
&&
VARIANLocal storm report, Aug 13, 9:08 AM MST, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
908 AM PDT SAT AUG 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLASH FLOOD 18 NW NEEDLES 35.04N 114.83W
08/12/2022 SAN BERNARDINO CA NWS EMPLOYEE
NWS EMPLOYEE REPORTED WATER OVER US-95 NEAR
MILE MARKER 71 IN EASTERN SAN BERNARDINO
COUNTY.
1040 PM FLASH FLOOD 2 WNW WONDER VALLEY 34.17N 115.91W
08/12/2022 SAN BERNARDINO CA LAW ENFORCEMENT
CHP REPORTED A CAR STUCK IN THE SAND ON
AMBOY ROAD, LIKELY ASSOCIATED WITH ROADWAY
FLOODING.
1106 PM FLASH FLOOD 18 NW NEEDLES 35.04N 114.82W
08/12/2022 SAN BERNARDINO CA LAW ENFORCEMENT
CHP REPORTED HIGHWAY 95 AT MM95 WAS FLOODED.
1141 PM FLASH FLOOD 1 NE WONDER VALLEY 34.17N 115.86W
08/12/2022 SAN BERNARDINO CA LAW ENFORCEMENT
UPDATES PREVIOUS FLASH FLOOD REPORT FROM 1
NE WONDER VALLEY...CHP REPORTED MAJOR
FLOODING OF AMBOY ROAD NEAR SCHOONER AND
KUHNS ROAD. THE ROADWAY WAS IMPASSABLE. ALSO
A MOTOR HOME STUCK IN FLOOD WATERS ON AMBOY
ROAD NEAR SCHOONER ROAD.
1240 AM FLASH FLOOD 3 WNW WONDER VALLEY 34.17N 115.93W
08/13/2022 SAN BERNARDINO CA LAW ENFORCEMENT
CHP REPORT OF DIESEL TANKER TRUCK AND TWO
OTHER VEHICLES STUCK ON AMBOY ROAD NEAR
GODWIN ROAD. ROADWAY IS INACCESSIBLE DUE TO
FLOODING.
1242 AM FLASH FLOOD 2 SSW WONDER VALLEY 34.12N 115.90W
08/13/2022 SAN BERNARDINO CA EMERGENCY MNGR
EMERGENCY MANAGER REPORTED MULTIPLE VEHICLES
STUCK ALONG HIGHWAY 62 BETWEEN GODWIN ROAD
AND SANDALE ROAD EAST OF TWENTYNINE PALMS.
ADDITIONALLY, LARGE ROCKS WERE FOUND IN THE
ROADWAY, MUD, AND STANDING WATER. TWO POWER
POLES WERE ALSO FOUND DOWN.
0145 PM FLASH FLOOD 10 SE WIKIEUP 34.61N 113.50W
08/12/2022 MOHAVE AZ COUNTY OFFICIAL
MOHAVE COUNTY OFFICIALS CLOSED BURRO CREEK
CROSSING FROM US 93 TO MILEMARKER 14 DUE TO
FLOODING. TIME OF FLASH FLOODING ESTIMATED
BY RADAR.
0145 PM FLASH FLOOD 12 ESE WIKIEUP 34.62N 113.43W
08/12/2022 MOHAVE AZ COUNTY OFFICIAL
MOHAVE COUNTY OFFICIAL CLOSED SYCAMORE CAMP
ROAD FROM BURRO CREEK CROSSING TO
HEADQUARTERS DUE TO FLOODING. TIME OF FLASH
FLOODING ESTIMATED BY RADAR.
0200 PM FLASH FLOOD 4 WNW GOLDEN VALLEY 35.23N 114.29W
08/12/2022 MOHAVE AZ FIRE DEPT/RESCUE
SWIFT WATER RESCUE OF AN INDIVIDUAL WHO
DROVE INTO A FLOODED WASH AND WAS SWEPT
AWAY.
0205 PM FLASH FLOOD 4 WNW GOLDEN VALLEY 35.26N 114.29W
08/12/2022 MOHAVE AZ COUNTY OFFICIAL
MOHAVE COUNTY ROADS REPORTED THAT NORTH
ESTRELLA ROAD WAS CLOSED DUE TO FLOODING
FROM WEST CHINO DRIVE TO WEST ZUNI DRIVE.
0215 PM FLASH FLOOD 4 W GOLDEN VALLEY 35.23N 114.28W
08/12/2022 MOHAVE AZ COUNTY OFFICIAL
MOHAVE COUNTY ROADS REPORTED THAT WEST CHINO
DRIVE WAS CLOSED FROM NORTH MILKY WAY ROAD
TO NORTH ESTRELLA ROAD DUE TO FLOODING.
0220 PM FLASH FLOOD 5 SW GOLDEN VALLEY 35.19N 114.29W
08/12/2022 MOHAVE AZ COUNTY OFFICIAL
MOHAVE COUNTY ROADS REPORTED THAT SOUTH
ESTRELLA ROAD WAS CLOSED FROM HIGHWAY 68 TO
WEST SHINARUMP DRIVE DUE TO FLOODING.
0240 PM FLASH FLOOD 6 WSW GOLDEN VALLEY 35.18N 114.31W
08/12/2022 MOHAVE AZ COUNTY OFFICIAL
MOHAVE COUNTY ROADS REPORTED THAT SOUTH EGAR
ROAD FROM WEST ABRIGO DRIVE TO WEST
SHINARUMP DRIVE CLOSED DUE TO FLOODING.
0300 PM FLASH FLOOD 5 SSW GOLDEN VALLEY 35.16N 114.24W
08/12/2022 MOHAVE AZ COUNTY OFFICIAL
MOHAVE COUNTY ROADS REPORTED THAT WEST
SHINARUMP DRIVE IS CLOSED DUE TO FLOODING
FROM SOUTH COLORADO ROAD TO SOUTH EGAR ROAD.
0300 PM FLASH FLOOD 8 W TEMPLE BAR 36.01N 114.47W
08/12/2022 MOHAVE AZ PARK/FOREST SRVC
TEMPLE BAR ACCESS ROAD IS CLOSED DUE TO
FLOODING. THOSE TRYING TO ACCESS LAKE MEAD
VIA THE TEMPLE BAR ACCESS ROAD WILL BE
TURNED AWAY.
0340 PM FLASH FLOOD 7 S GOLDEN VALLEY 35.12N 114.22W
08/12/2022 MOHAVE AZ COUNTY OFFICIAL
MOHAVE COUNTY ROADS REPORTED THAT NORTH
GARNET DRIVE WAS CLOSED FROM WEST SHINARUMP
DRIVE TO WEST NAVAJO ROAD DUE TO FLOODING.
0345 PM FLASH FLOOD WILLOW BEACH 35.87N 114.66W
08/12/2022 MOHAVE AZ PARK/FOREST SRVC
NPS REPORTED THAT JUMBO WASH FLOODED WILLOW
BEACH, RESULTING IN EVACUATIONS YESTERDAY.
TIME OF FLASH FLOODING ESTIMATED BY RADAR.
0355 PM FLASH FLOOD 10 ENE OATMAN 35.07N 114.22W
08/12/2022 MOHAVE AZ COUNTY OFFICIAL
MOHAVE COUNTY ROADS REPORTED THAT WEST
OATMAN HIGHWAY WAS CLOSED FROM MILE MARKER
40 TO EAST SILVER CREEK ROAD DUE TO
FLOODING.
0430 PM FLASH FLOOD 15 ENE HUALAPAI PEAK 35.14N 113.64W
08/12/2022 MOHAVE AZ COUNTY OFFICIAL
MOHAVE COUNTY OFFICIALS CLOSED HACKBERRY
ROAD FROM AUSTIN PEAK TO HIGHWAY 93 DUE TO
FLOODING. FLASH FLOODING TIME ESTIMATED BY
RADAR.
0710 PM FLASH FLOOD 15 ENE HUALAPAI PEAK 35.14N 113.64W
08/12/2022 MOHAVE AZ COUNTY OFFICIAL
MOHAVE COUNTY ROADS REPORTED THAT HACKBERRY
DRIVE WAS CLOSED FROM AUSTIN PEAK TO HIGHWAY
93 DUE TO FLOODING.
&&Local storm report, Aug 13, 12:46 PM MST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1246 PM PDT SAT AUG 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM FLASH FLOOD 3 SW VALENTINE 35.36N 113.69W
08/12/2022 MOHAVE AZ COUNTY OFFICIAL
MOHAVE COUNTY OFFICIALS REPORT HACKBERRY
ROAD IS CLOSED FROM US 66 TO MAIN STREET DUE
TO FLOODING. TIME OF FLASH FLOODING
ESTIMATED BY RADAR.
&&
VARIANThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 5:07 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 13, 2:11 PM MST | Flash Flood Warning | VEF | Mohave | 2 hr |
| Aug 13, 3:01 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.